News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: How come I become nauseaus around one of my friends?


 keller - Sat Jul 05, 2008 6:53 pm

Hi,

I have a bit of a problem.. I have a best friend, we'll call him Jim. For some reason, every time I'm around him for long I start to become nauseous and on many occasions feel like I'm going to throw up - thankfully I never do. I really wish it wasn't true, but I used to be completely in love with him, and now I still have some strong lingering feelings for him. And yes, I'm also a male. I don't feel like I should have these feelings seeing as he's my best friend, and I wish I didn't because I feel like it's wrong, but I can't help it.

I don't know if this is all in my head or if there could actually be some valid reason for it, but is there any way I can prevent this nausea? I love to be around him, but the only problem is that I get nauseous..

Also, I found that when I took Pepto Bismal, it did actually make the nausea go away and I felt much better. However, since he had spent the night, the nausea came back in the morning and was almost unbearable.

I greatly appreciate any help that I can get. It means a lot to me.

Thanks!
 Tim W Latsko - Wed Jul 09, 2008 12:29 am

Hello Keller,

I'd first like to rule out some type of environmental variable affecting you in his prescence like a change in his after shave/colon. Otherwwise, an MD would most likely would be willing to write a prescription for phenergren which will help manage your nausea. However,, in the end you may just want to discuss your thoughts and feelings with a therapist. Based on your presentation a brief intervention is all that may be needed. Good luck and keep us posted......

Tim
 keller - Wed Jul 09, 2008 7:52 pm

Hi Tim,
First off, I'd like to thank you for your response.

I've thought that it could be some sort of environmental variable, but I'm pretty sure he doesn't use aftershave nor cologne, and we have the same deoderant, so if I'm not allergic to mine then I wouldn't be allergic to his.

I'm also a little wary about seeing a doctor or therapist though.. I'm only in highschool, and I would rather not get my parents involved in this all by having them take me to a therapist or doctor. Would there be any over-the-counter medicine I could take for the nausea? The pepto-bismal seemed to work well, granted it didn't last for long though.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here